|PEP meds for needle stick
May 20, 2009
I am having the muscle aches, nausea, diarrhea and BAD headache. I have 3 weeks to go. Should symptoms persist or get better or worse? My exposure was "low risk" but I am meeting with a doctor of infectious disease tomorrow just to be safe. I know a lot of people that do get stuck and do nothing. Those people are making me feel like I am going through this for nothing! I was always taught as a nurse, we assume all sticks/exposures are high risk.
| Response from Dr. Henry
Assessment of risk depends on a number of factors including HIV status of source patient, type of needle, whether gloves were used. Expected side effects of PEP depend on which regimen was used. I recommend discussing with an infectious disease/HIV specialist to discuss your status after assessing all pertinent facts as you are doing. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.